Hail, Lancaster
- When
- August 10, 4:40 PM CST
- Where
- Lancaster County, 3 mi NW of Davey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.017, -96.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT WED AUG 10 2005 .DISCUSSION... 18Z SURFACE ANALYSIS CONTINUED TO SHOW STATIONARY FRONT IN PLACE FROM NORTHWEST KANSAS ACROSS SOUTH CENTRAL AND SOUTHEAST NEBRASKA INTO EXTREME NORTHERN MISSOURI. SOME ELEVATED CONVECTION WAS LOCATED OVER CENTRAL NEBRASKA IN THE VICINITY OF THE 850MB FRONT INDICATED ON MORNING UA ANALYSIS. FORECAST EXPECTED TO REMAIN CHALLENGING THROUGH THE WEEKEND AS AREA REMAINS ON THE SOUTHERN EDGE OF FASTER UPPER LEVEL FLOW AND SURFACE BOUNDARY FORECAST BY BOTH NAM AND GFS TO REMAIN IN THE VICINITY OF THE CWA DURING THE PERIOD. SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN PARTS OF THE FORECAST AREA EARLY TONIGHT WITH BETTER CHANCE OF MORE WIDESPREAD ACTIVITY LATE TONIGHT INTO THURSDAY AS MID LEVEL WAVE APPROACHES AND MOVES THROUGH THE REGION. LESS CERTAINTY IN REGARDS TO TIMING AND LOCATION OF PRECIP BEYOND THIS TIME AS MODELS DIFFER IN HANDLING OF SURFACE BOUNDARYS WITH GFS FURTHER SOUTH WITH INITIAL FRONT AND ALSO INDICATING A SECONDARY FRONT ALONG THE SOUTH DAKOTA NEBRASKA BORDER BY FRIDAY EVENING. THIS RESULTS IN A SPLIT PRECIPITATION PATTERN NORTH AND SOUTH OF THE AREA ALONG THE TWO BOUNDARYS DURING THIS TIME. DUE TO THE UNCERTAINTY HAVE CONTINUED WITH MENTION OF POPS THROUGH THE WEEKEND ACROSS THE AREA. ONLY MINOR CHANGES ELSEWHERE THROUGH THE SHORT TERM PERIOD. IN THE EXTENDED PERIOD...UPPER PATTERN BEGINS TO CHANGE AS BOTH ECMWF AND GFS INDICATE TROF DEVELOPING OFF THE WEST COAST BY TUESDAY. LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT WED AUG 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111131- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A STATIONARY BOUNDARY EXTENDS ACROSS EXTREME SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. THE ATMOSPHERE ALONG THIS BOUNDARY HAS BECOME MODERATELY UNSTABLE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. OTHER NON- SEVERE THUNDERSTORMS WILL CONTINUE TO BE SCATTERED THIS EVENING ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. LATER THIS EVENING...THE THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE AS A STRONG PUSH OF WARM MOIST AIR FROM THE SOUTH MOVES NORTH ACROSS THE AREA. SOME OF THESE THUNDERSTORMS MAY CONTAIN SEVERE HAIL...BUT THE DAMAGING WIND THREAT SHOULD SIGNIFICANTLY LESSON AFTER THE EVENING HOURS. IN ADDITION TO THE HAIL THREAT TONIGHT...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING THE DAY ON THURSDAY AS THE SURFACE BOUNDARY REMAINS IN THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. THE BEST THREAT FOR SEVERE WEATHER WILL BE DURING THE DAY AND EVENING ON FRIDAY. OTHERWISE GENERALLY NON SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 NW RISING CITY 41.25N 97.36W
08/10/2005 1.00 INCH BUTLER NE PUBLIC
&&
KLISHThe Omaha radar (KOAX), 44 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473535.